MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 2-0 D/A SH; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number X523H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide procedure date i believe it was the day before i was notified please clarify the total number of devices that presented the alleged issue, was it all 8 sutures being returned? or were these representative samples from the same lot? some of the returned sutured had been used and had the issue and others were from the same lot number, as well as a number ( i am unsure how many) had also been used during the procedure.Does pull off of the needle occur prior the procedure as a consequence of the product removal difficulty? or it separates during use on patient? i believe it is as it is being removed from the package as well as when being used on the patient how was surgery completed? they were able to use some of the sutures without any issue so able to complete.Please clarify if there were any adverse patient consequences due to this event? explain in detail the procedure would have been delayed slightly by a couple of minutes in waiting for another suture to be opened and loaded investigation summary: one empty opened box, twelve unopened samples, two opened samples and an opened sample with an undispensed needle-suture and a detached needle of product code x523h were returned for analysis.In order to evaluate the conditions of the unopened samples, the packets were opened, and no defects were detected.The sutures were correctly placed on the winding, dispensability was performed without problems and examined along of the strand and no defects, damaged or pull out could be observed.During the visual inspection of the opened samples, it was observed that the sutures were trapped in flaps from the zipper tray.Defect was recreated using an incorrect dispense technique, if the tray is twist during the dispense process the door will be open and suture loop will be stuck on the doors.Based on the defect recreation, user did not dispense the product correctly and generate the suture trapped defect.According the samples conditions, the assignable cause of the sutures could not be taken out from the package smoothly, was an improper handling of the samples and the reported complaint was confirmed by an external cause.During the visual inspection of the opened sample with an undispensed needle-suture and a detached needle; the barrel hole of the detached needle was examined under 20x magnification and no suture remnant was noted.The suture piece was examined, and correct insertion marks were observed; however, the force used to detach the needle from the suture could not be determined.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's related to the reported complaint condition were identified.Note: events reported via 2210968-2021-07629, and 2210968-2021-07631.
 
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure in (b)(6) 2021 and suture was used.During the procedure, the suture got detached from the needle.There were no patient consequences reported.Additional information was requested.

Brand Name
EB EXC GRN 36IN 2-0 D/A SH
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12359976
Report Number2210968-2021-07630
Device Sequence Number17077609
Product Code GAT
UDI-Device Identifier10705031057456
UDI-Public10705031057456
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model NumberX523H
Device Catalogue NumberX523H
Device Lot NumberRBMHAL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2021
Initial Report FDA Received Date08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1